Top answers from doctors based on your search:
Disclaimer

what to do if your child gets an allergic reaction to an antibiotic

A 28-year-old male asked:
Dr. Kamel Sadek
25 years experience Family Medicine
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 30-year-old female asked:
Dr. Vahe Yetimyan
51 years experience General Practice
Stop the medication: Call your prescriber as soon as possible and ask your prescriber advice. If you feel your mouth and throat getting swollen and having trouble to breat ... Read More
A 42-year-old member asked:
Dr. Andrew Murphy
29 years experience Allergy and Immunology
Avoidance: If one is allergic to penicillin then avoidance of penicillin like medications is a requirement. Other classes of antibiotics should be fine but becau ... Read More
1
1 comment
2
2 thanks
A 37-year-old female asked:
Dr. Dariush Saghafi
33 years experience Neurology
Label explains: I'd first advise calling your doctor who depending upon the SEVERITY of your reaction may prefer you be seen in the ER. Otherwise, if symptoms are not ... Read More
1
1 comment
A 47-year-old member asked:
Dr. Gregory Hines
24 years experience Family Medicine
Benadryl (diphenhydramine): Take 25-50mg of benadryl, (diphenhydramine) and stop the offending antibiotic. See your physician as soon as possible to get an alternate agent, and ... Read More
1
1 comment
A 21-year-old female asked:
Dr. Carol Jacobs
Specializes in Pediatrics
Take a break!: I would not advise it at this time as your body is in the midst of a battle against the antibiotic. Your immune system is on high alert and the UV lig ... Read More
A 21-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Yes: I see no drug interaction issue here.
1
1 thank
A 42-year-old female asked:
Dr. Ayman Omar
Specializes in Neurology
Criteria for MS: Hi JeriS, Typically symptoms related to MS are on one side of the body but can be both sides as well occasionally. The symptoms typically go away foll ... Read More
1
1 thank
A 48-year-old female asked:
Dr. Matthew Bressie
25 years experience Family Medicine
Amoxicillin : Amoxicillin is very closely related to penicillin. People with a true penicillin allergy like you (causing hives) should not take amoxicillin. I wou ... Read More
4
4 thanks
A 49-year-old member asked:
Dr. Corey Clay
10 years experience Allergy and Immunology
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month